question-icon

Can Norethindrone cause panic attacks and anxiety?

default
Posted on Wed, 25 May 2016
Question: Can norethindrone cause panic attacks and anxiety? I was prescribed it to regulate periods but since I have been taking it, I have had panic attacks, anxiety and stomach upset. I don't know if it is the norethindrone or perimemopause.
doctor
Answered by Dr. Alexander H. Sheppe (1 hour later)
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

The short answer to your question is yes, norethindrone can cause anxiety and panic attacks. I did some research and found the following side effects listed in the literature:

Central nervous system: Depression, dizziness, fatigue, headache, insomnia, migraine, emotional lability, nervousness

You may want to consider a different medication. An alternative would be to continue the medication but treat the anxiety/panic with an antidepressant such as sertraline or escitalopram. Either way, this problem will resolve!

Please remember to rate and close this answer thread when you are finished and satisfied.


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Norethindrone cause panic attacks and anxiety?

Brief Answer: Consultation Detailed Answer: Hello, and thanks for your question. The short answer to your question is yes, norethindrone can cause anxiety and panic attacks. I did some research and found the following side effects listed in the literature: Central nervous system: Depression, dizziness, fatigue, headache, insomnia, migraine, emotional lability, nervousness You may want to consider a different medication. An alternative would be to continue the medication but treat the anxiety/panic with an antidepressant such as sertraline or escitalopram. Either way, this problem will resolve! Please remember to rate and close this answer thread when you are finished and satisfied.